MAUDE Adverse Event Report: BECTON DICKINSON BD NEEDLE ECLIPSE 23X1; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD NEEDLE ECLIPSE 23X1; HYPODERMIC SINGLE LUMEN NEEDLE
Catalog Number 305762
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/13/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.A device evaluation and/or device history review is anticipated but is not complete.Upon completion, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd needle eclipse 23x1 safety shield broke off the following information was provided by the initial reporter; it was reported by the customer that safety mechanism malfunctioning and detaches during use.Verbatim: safety mechanism malfunctioning and detaches during use.
 
Additional Manufacturer Narrative
Based on device history record review, no abnormality was observed during the production of the affected batches.Current control there is a visual inspection on broken cannula catch/cannula lock pin at the safety shield molding in-process inspection; fail hook id inspection at the eclipse hub molding in-process inspection; activation/locking force functional test, deactivation/unlocking forces functional test and eclipse safety shield inspection at the qa outgoing inspection; and visual inspection of damage pivot pin at the packaging in-process inspection.Actual root cause could not be determined as no sample were received for investigation.The complaint will be re-opened and re-investigated when sample is received.
 
Event or Problem Description
Mat# 305762; batch# 1055845.It was reported by the customer that safety mechanism malfunctioning and detaches during use.Verbatim: safety mechanism malfunctioning and detaches during use.Add info received 1st customer response are you able to provide the incident date? incident occurred on (b)(6) but after i spoke with staff i was told that this has been an ongoing issue so i¿m unsure of how long it¿s been.Is sample available for evaluation? if yes, kindly provide the facility address for us to create a return label.No, the needle was discarded.If you are unable to send a sample, could you provide any photo/video of the reported issue? it happens at random so unable to provide.What is the patient outcome? are there any adverse events/serious injuries? thankfully, the patient and the nurse were not injured the needle detached after the needle was pulled out of the patients arm.Was there a delay of, or change in, the course of treatment due to the event? no.What type of procedure is being performed? administration of a vaccine.What was the medication/fluid in use at the time of the event? the influenza vaccine.

Brand Name
BD NEEDLE ECLIPSE 23X1
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON MEDICAL (SINGAPORE)
30 tuas avenue 2
singapore NJ 07417
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18069737
Report Number2243072-2023-01991
Device Sequence Number18058798
Product Code FMI
UDI-Device Identifier30382903057628
UDI-Public(01)30382903057628
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K010188
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date02/28/2026
Device Catalogue Number305762
Device Lot Number1055845
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/17/2023
Supplement Date Received by Manufacturer01/16/2024
Initial Report FDA Received Date11/03/2023
Supplement Report FDA Received Date01/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown